Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 12, 2014, 2:49 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It took effect at Sep 13, 2014, 1:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 2:49 PM MDT (20:49 UTC)
- In effect from
- Sep 13, 2014, 1:00 AM MDT
- Expired
- Sep 13, 2014, 8:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 8 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS75 KPUB 122049 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT FRI SEP 12 2014 COZ084>086-089-130500- /O.NEW.KPUB.FR.Y.0002.140913T0700Z-140913T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS 249 PM MDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MDT SATURDAY. * LOCATION...EL PASO...PUEBLO AND CROWLEY COUNTIES. * TEMPERATURE...LOW TEMPERATURES SATURDAY MORNING WILL BE IN THE LOWER TO MID 30S. * IMPACT...DAMAGE COULD OCCUR TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
525 WWUS75 KPUB 130415 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1015 PM MDT FRI SEP 12 2014 COZ084>086-089-131215- /O.CON.KPUB.FR.Y.0002.140913T0700Z-140913T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS 1015 PM MDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SATURDAY... * LOCATION...EL PASO...PUEBLO AND CROWLEY COUNTIES. * TEMPERATURE...LOW TEMPERATURES SATURDAY MORNING WILL BE IN THE LOWER TO MID 30S. AS OF 10 PM FRIDAY EVENING...TEMPERATURES ACROSS PARTS OF NORTHERN EL PASO COUNTY RANGED BETWEEN 33 AND 35 DEGREES. * IMPACT...DAMAGE COULD OCCUR TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HODANISH
734 WWUS75 KPUB 130959 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT SAT SEP 13 2014 COZ084>086-089-131400- /O.CON.KPUB.FR.Y.0002.000000T0000Z-140913T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS 359 AM MDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...EL PASO...PUEBLO AND CROWLEY COUNTIES. * TEMPERATURE...LOW TEMPERATURES THIS MORNING WILL DROP INTO THE 30S ALLOWING AREAS OF FROST TO DEVELOP. FROST WILL BE MORE SPOTTY IN NATURE ACROSS PUEBLO AND CROWLEY COUNTIES EARLY THIS MORNING. * IMPACT...DAMAGE COULD OCCUR TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
919 WWUS75 KPUB 131336 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 736 AM MDT SAT SEP 13 2014 COZ084>086-089-131445- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-140913T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...ORDWAY...OLNEY SPRINGS 736 AM MDT SAT SEP 13 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM EARLY THIS MORNING AND FROST IS NO LONGER EXPECTED. THEREFORE THE FROST ADVISORY WILL EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 12, 11:28 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 12, 11:28 AM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT FRI SEP 12 2014 .UPDATE... ISSUED AT 733 AM MDT FRI SEP 12 2014 LOADED IN LATEST OBSERVATIONS. TWEAKED SHORT RANGE SKY COVER AND POP GRIDS BASED ON LATEST SATELLITE AND RADAR TRENDS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 415 AM MDT FRI SEP 12 2014 ...CHILLY FALL STORM OVER THE REGION... WIDESPREAD LOW CLOUDS...FOG...LIGHT RAIN AND EVEN SPOTTY LIGHT SNOW COVERS THE EASTERN PLAINS THIS MORNING. MEANWHILE...ACROSS THE SAN LUIS VALLEY...THE SOUTHWEST MOUNTAINS AND ALONG THE HIGHER ELEVATIONS OF THE SAWATCH RANGE...SKIES ARE MOSTLY CLEAR. RADAR INDICATES WIDESPREAD LIGHT PRECIP ACROSS THE PLAINS THIS MORNING...WITH ONLY A SPOTTY FEW EMBEDDED HEAVIER SHOWERS REMAINING. EARLY GAGE INDICATIONS SUGGEST ANYWHERE FROM JUST A COUPLE HUNDREDTHS UP TO A COUPLE TENTHS AT MOST LOCATIONS...WITH A FEW HEAVIER AMOUNTS HERE AND THERE. TEMPS HAVE PLUMMETED ACROSS THE PLAINS AND ADJACENT EASTERN SLOPE AREAS...GENERALLY INTO THE 30S TO LOWER 40S. LOWEST READINGS RIGHT NOW ARE ACROSS TELLER AND NORTHERN EL PASO COUNTIES WHERE READINGS ARE IN THE LOWER 30S...AND EVEN UPPER 20S ACROSS PARTS OF TELLER COUNTY. DESPITE THE FREEZING TEMPS...NOT TOO CONCERNED ABOUT FROST OR A KILLING FREEZE AS THE CLOUDS AND PRECIPITATION SHOULD HELP TO CONTAIN THE THREAT. THE CLOUDS AND LIGHT PRECIPITATION WILL LINGER ON INTO THE EARLY MORNING HOURS OVER THE EAST...BEFORE DECREASING LATER IN THE MORNING THROUGH THE AFTERNOON. HIGHS WILL BE PRETTY CHILLY OVER THE EAST TODAY...HOLDING ABOUT 30 DEGREES BELOW AVERAGE. RECORDS LOW MAXIMUM TEMPERATURES FOR TODAY IN COLORADO SPRINGS AND PUEBLO ARE 41 AND 44 DEGREES...RESPECTIVELY...BOTH OCCURRING BACK IN 1989. SO...VERY CHILLY TODAY BUT NO WHERE NEAR RECORDS EXPECTED. MEANWHILE...OVER THE SAN LUIS VALLEY AND WESTERN MOUNTAIN AREAS...WHERE THERE HAS REALLY BEEN LITTLE EFFECT FROM THIS STORM...HIGHS WILL BE ABOUT 5 DEGREES BELOW AVERAGE TODAY. FOR TONIGHT...CHILLY AGAIN...BUT HOLDING ABOVE FREEZING FOR THE MOST PART. WARMER AIR STARTS MOVING IN ALOFT LATE TONIGHT...WHICH SHOULD PUT A DAMPER ON THE OVERALL COOLING POTENTIAL TOWARD MORNING. FOR RIGHT NOW...WENT WITH MID 30S TO LOWER 40S ACROSS THE PLAINS FOR LOWS...AND GENERALLY FROM NEAR 30 TO NEAR 40 ACROSS THE MOUNTAINS AND HIGH VALLEYS. SO...NO FROST OR FREEZE HIGHLIGHTS APPEAR TO BE NEEDED AT THIS TIME. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 415 AM MDT FRI SEP 12 2014 AFTER SOME LINGERING STRATUS ACROSS THE FAR EASTERN PLAINS SATURDAY MORNING...SKIES SHOULD CLEAR OUT AND TEMPERATURES REBOUND NICELY BY SATURDAY AFTERNOON. MOST OF THE AREA WILL REMAIN DRY...THOUGH BOTH NAM AND GFS INDICATE SOME ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON...PARTICULARLY ACROSS THE EASTERN SAN JUAN MOUNTAINS. LCLS ARE RATHER HIGH...SO THERE SHOULD NOT BE MUCH OF A THREAT FOR HEAVY RAINFALL WITH THESE. TEMPERATURES CONTINUE TO REBOUND FOR SUNDAY ACROSS THE PLAINS. MODELS SUGGEST PERHAPS A SLIGHT UPTICK IN AFTERNOON SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON OVER THE MOUNTAINS...THOUGH WILL KEEP POPS MAINLY IN THE ISOLATED CATEGORY AS LOW LEVELS ARE STILL RATHER DRY. ENERGY DROPPING SOUTHWARD OUT OF CANADA INTO THE NRN PLAINS WILL SEND A COLD FRONT THROUGH EASTERN CO SUNDAY NIGHT. WITH UPPER FORCING REMAINING WELL OFF TO THE NORTHEAST...THIS LOOKS LIKE MORE OF A SHALLOW DRY COLD FRONT...THOUGH SOME LOW CLOUDS AND STRATUS MAY SPREAD IN SUNDAY NIGHT. THERE ARE STILL SOME DIFFERENCES IN THE MODELS HOWEVER...WITH EC A LITTLE STRONGER WITH THE SFC HIGH AND THUS COOLER WITH TEMPERATURES BEHIND THE FRONT FOR MONDAY VS THE WARMER GFS. HAVE LEANED TOWARDS THE EC FOR NOW...BUT EVEN SO THIS NEXT FRONT DOES NOT LOOK NEARLY AS COLD AS THE ONE WE ARE DEALING WITH TODAY. HUNCH IS EASTERN COLORADO MAY BE TOO STABLE ACROSS THE PLAINS MONDAY AFTERNOON FOR THE SHOWERS AND THUNDERSTORMS. HOWEVER GFS DOES KEEP DEW POINTS IN THE 50S...HENCE ITS WETTER SOLUTION MONDAY AFTERNOON. WILL RETAIN SOME ISOLATED POPS ACROSS THE PLAINS MONDAY AFTERNOON AND EVENING...BUT THIS MAY NEED TO BE RE-ASSESSED AS MODELS COME INTO BETTER AGREEMENT. WESTERN U.S. UPPER RIDGE SHIFTS EASTWARD OVER THE CO ROCKIES BY MID WEEK BRINGING A RETURN OF WARMER TEMPERATURES TO THE REGION. STILL ENOUGH MOISTURE FOR GENERALLY ISOLATED THUNDERSTORMS OVER THE MOUNTAINS EACH DAY. GFS TRIES TO BRING ANOTHER ROUND OF SUBTROPICAL MOISTURE NORTHWARD INTO CO FOR THURS/FRI AS ANOTHER UPPER TROF APPROACHES THE WEST COAST AND MOVES ACROSS THE NRN U.S. ROCKIES ON FRIDAY. ECMWF ALSO DEPICTS THIS SCENARIO...THOUGH IS A LITTLE SLOWER WITH THE EASTWARD PROGRESSION OF THE TROF AND A TAD DRIER THAN GFS ON THURSDAY. WILL HAVE TO SEE HOW THIS SYSTEM EVOLVES BUT FOR NOW FORECAST WILL CARRY ISOLATED POPS FOR MAINLY MOUNTAIN AREAS. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1120 AM MDT FRI SEP 12 2014 KALS IS EXPECTED TO GENERALLY HAVE VFR CONDITIONS TODAY THROUGH SATURDAY MORNING. FORECAST SOUNDINGS SHOW THE POTENTIAL FOR A PERIOD OF SOME LOW STRATUS AT KALS LATE TONIGHT THROUGH MIDMORNING SATURDAY...BUT THE UNCERTAINTY IS TOO HIGH AT THIS TIME TO INCLUDE THIS IN THE TAF. KPUB IS EXPECTED TO HAVE MVFR CONDITIONS UNTIL AROUND 20Z...WITH CIGS RISING INTO THE VFR CATEGORY. CLOUDS ARE THEN EXPECTED TO SCATTER OUT BY 02Z. KCOS IS EXPECTED TO HAVE MVFR CONDITIONS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING...WITH CLOUDS THEN BECOMING SCATTERED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...LW LONG TERM...KT AVIATION...28
Hazardous weather outlook, Sep 12, 11:02 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT FRI SEP 12 2014 COZ058>089-093>099-131715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME FLURRIES AND DRIZZLE WILL BE POSSIBLE INTO THE EARLY AFTERNOON HOURS IN SOME LOCATIONS ALONG AND ADJACENT TO THE EASTERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON THUNDERSTORMS WILL BE CONFINED TO THE MOUNTAIN AREAS OVER THE WEEKEND WITH THE MAIN THREAT BEING LIGHTNING AND LOCAL WIND GUSTS UP TO 40 MPH. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK...WITH THUNDERSTORM CHANCES POSSIBLY INCREASING OVER THE MOUNTAINS BY LATE NEXT WEEK AS ANOTHER DISTURBANCE APPROACHES FROM THE PACIFIC NORTHWEST. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY GUSTY WINDS AND LIGHTNING...HOWEVER THE THREAT FOR MODERATE TO LOCALLY HEAVY RAINFALL MAY INCREASE TOWARDS LATE WEEK AS SUBTROPICAL MOISTURE TRIES TO SPREAD BACK NORTHWARD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Sep 11, 6:45 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Sep 11, 7:08 PM MDT | Special Weather Statement | PUB | Las Animas | 22 min |
| Sep 11, 7:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Sep 11, 7:23 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Sep 11, 7:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Sep 11, 8:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.